Alert archive / Arkansas / Special Weather Statements in 2023
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 13, 2023, 3:21 PM CDT for Franklin County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2023, 3:21 PM CDT (20:21 UTC)
- Expired
- May 13, 2023, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 50
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WWUS84 KTSA 132021
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT Sat May 13 2023
ARZ020-132100-
Franklin AR-
321 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern
Franklin County through 400 PM CDT...
At 321 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Branch, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Charleston... Branch...
Ratcliff... Caulksville...
Etna... Peter Pender...
Cecil... Meg...
Vesta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3531 9384 3532 9392 3523 9392 3523 9400
3545 9406 3546 9380
TIME...MOT...LOC 2021Z 177DEG 8KT 3525 9393
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 13, 2:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 13, 2:00 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 200 PM CDT Sat May 13 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and Tonight) Issued at 200 PM CDT Sat May 13 2023 Skies have mostly cleared after this morning's rain moved out of the area. The midday sun has allowed for the atmosphere to begin to recover from thunderstorms this morning, becoming increasingly unstable as we head further into the afternoon. Eastern Oklahoma and western Arkansas rain sandwiched between upper level ridging to the east and a slow moving upper low placed over western Texas and drifting northward. Therefore, upper level flow is mostly meridional from south to north this afternoon. A few showers and storms have moved back into far southeast Oklahoma early this afternoon within deeper moisture return following the dissipation of the MCS this morning. This moist axis will continue to spread northward throughout the afternoon and scattered thunderstorms are expected to develop across the region. As the atmosphere continues to destabilize, a few stronger storms could be capable of marginally severe hail and some strong wind gusts this afternoon and evening, however, relatively weak deep layer shear will likely limit any widespread severe potential this evening. Heavy downpours will also be likely within any thunderstorms and could lead to some localized areas of flash flooding, especially in urban areas and places that have received recent heavy rains. After sunset, storms are expected to weaken, with the loss of instability. some lingering showers with a few rumbles of thunder will continue to be possible overnight within the broad, moist southerly flow Bowlan && .LONG TERM... (Sunday through Saturday) Issued at 200 PM CDT Sat May 13 2023 Moist southerly flow will continue on Sunday as the upper low continues to slowly lift north into the Central Plains Region. Scattered shower and storm chances will again increase across the area during the afternoon and evening hours during peak diurnal heating times. Weak upper ridging looks to build into the region on Monday which should limit storm potential a little more on Monday, though the warm, moist airmass will still likely lead to some scattered storms again Monday afternoon. Upper level flow will begin to transition to more of a northwesterly flow regime through much of the rest of next week. An upper trough digging across the Midwest is progged to push a frontal boundary through the region late on Monday into Tuesday. This boundary could serve as a focus for additional storms Monday night, but the bigger impact will be the ushering in of a drier airmass for the middle of the week. Dewpoints are forecast to drop back into the 50s which in turn should limit rain chances for the middle of the week, though chances can't be ruled out completely each afternoon. Toward the end of the week, a stronger front remains on track in response to a strong shortwave trough digging across the Great Lakes Region. Rain and storm chances will likely increase again by Thursday/Friday, with cooler,drier air moving in behind the front for next weekend. Bowlan && .AVIATION... (18Z TAFS) Issued at 1224 PM CDT Sat May 13 2023 Scattered thunderstorms are expected to eventually re-develop this afternoon, initially across SE OK and WC AR, then points north and east late afternoon. Most of this activity should wane through the evening, with at least some signal remaining for some development either very lite tonight or early Sunday morning across eastern OK. Outside of storm impacts, conditions will remain VFR. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 84 65 77 / 60 60 50 40 FSM 68 88 67 86 / 20 40 30 50 MLC 65 83 63 83 / 40 50 20 40 BVO 62 84 61 75 / 40 70 50 40 FYV 64 86 63 81 / 20 50 30 40 BYV 64 85 63 78 / 20 60 30 40 MKO 66 84 65 80 / 60 50 40 40 MIO 65 84 65 76 / 30 60 50 40 F10 64 82 64 80 / 40 50 40 40 HHW 66 84 65 85 / 50 40 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...14
Hazardous weather outlook, May 13, 1:03 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 103 PM CDT Sat May 13 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 103 PM CDT Sat May 13 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly South of I-40. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are re-developing across southeast Oklahoma early this afternoon, and storm chances will gradually spread north into the evening hours. A few damaging wind gusts will be possible mainly along and south of I-40 this afternoon, and locally heavy rainfall is also possible. Storms are expected to decrease in coverage and intensity through the evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily chances of thunderstorms will continue this weekend and into next week as the weather pattern remains unsettled. The greatest potential for thunderstorms will be this weekend as an upper disturbance lifts north across west Texas, and a deep moist southerly flow aloft persists. Locally heavy rain will be the main concern during this time. However, a few storms may become strong to marginally severe. Thunderstorm potential may begin to decrease some toward the middle of next week as the upper flow pattern changes. A frontal boundary pushing in from the north will likely raise storm chances again by late next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 13, 1:33 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 PM CDT Sat May 13 2023
OKZ049-075-076-131915-
Latimer OK-Pushmataha OK-Le Flore OK-
133 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of northeastern
Pushmataha, southeastern Latimer and southwestern Le Flore Counties
through 215 PM CDT...
At 133 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Albion, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Talihina... Albion...
Kiamichi... Whitesboro...
Talimena State Park... Bengal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3460 9491 3461 9523 3487 9527 3487 9482
TIME...MOT...LOC 1833Z 180DEG 14KT 3469 9505
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 13, 2:00 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 PM CDT Sat May 13 2023
OKZ074>076-131945-
Haskell OK-Latimer OK-Le Flore OK-
200 PM CDT Sat May 13 2023
...A cluster of strong thunderstorms will impact portions of
southeastern Haskell, northeastern Latimer and central Le Flore
Counties through 245 PM CDT...
At 159 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Fanshawe, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Wister...
Howe... Red Oak...
Mccurtain... Fanshawe...
Talimena State Park... Bengal...
Mc Curtain... Lake Wister State Park...
Lequire... Shady Point...
Summerfield... Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3469 9489 3485 9514 3522 9510 3510 9447
TIME...MOT...LOC 1859Z 208DEG 25KT 3487 9492
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 13, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT Sat May 13 2023
ARZ020-132100-
Franklin AR-
321 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern
Franklin County through 400 PM CDT...
At 321 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Branch, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Charleston... Branch...
Ratcliff... Caulksville...
Etna... Peter Pender...
Cecil... Meg...
Vesta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3531 9384 3532 9392 3523 9392 3523 9400
3545 9406 3546 9380
TIME...MOT...LOC 2021Z 177DEG 8KT 3525 9393
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:44 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 12, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| May 12, 9:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| May 12, 9:22 PM CDT | Special Weather Statement | TSA | Pawnee | 38 min |
| May 12, 9:46 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| May 12, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 55 min |
| May 12, 10:01 PM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| May 12, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 45 min |
| May 12, 10:45 PM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 12, 10:55 PM CDT | Special Weather Statement | TSA | Osage | 50 min |
| May 12, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 12, 11:33 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| May 12, 11:46 PM CDT | Areal Flood Advisory | TSA | Pawnee | 3 hr |
| May 13, 12:18 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 42 min |
| May 13, 12:59 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 46 min |
| May 13, 1:55 AM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 35 min |
| May 13, 3:36 AM CDT | Special Weather Statement | TSA | McIntosh | 24 min |
| May 13, 1:33 PM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| May 13, 2:00 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| May 13, 4:29 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| May 13, 4:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| May 13, 4:59 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| May 13, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 40 min |
| May 13, 5:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| May 13, 5:55 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| May 13, 6:32 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 43 min |
| May 13, 6:53 PM CDT | Special Weather Statement | TSA | Rogers | 37 min |
| May 13, 4:35 PM CDT | Special Weather Statement | TSA | Washington | 40 min |
| May 13, 5:52 PM CDT | Special Weather Statement | TSA | Sebastian | 38 min |
Nearby
Special Weather Statements in Arkansas, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.